Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 144, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2015, 7:05 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 7:05 PM MDT (01:05 UTC)
- Expired
- Jun 11, 2015, 7:38 PM MDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:03 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS53 KDDC 120105
SVRDDC
KSC075-187-120200-
/O.NEW.KDDC.SV.W.0144.150612T0105Z-150612T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMILTON COUNTY IN SOUTHWESTERN KANSAS...
CENTRAL STANTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 900 PM CDT/800 PM MDT/
* AT 804 PM CDT /704 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES NORTHWEST OF JOHNSON CITY...MOVING NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...MANTER AND BIG BOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3743 10184 3772 10198 3785 10158 3747 10154
TIME...MOT...LOC 0104Z 246DEG 12KT 3766 10183
HAIL...1.75IN
WIND...60MPH
$$
KRUSE1 follow-up statement
127
WWUS53 KDDC 120138
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
838 PM CDT THU JUN 11 2015
KSC075-187-120147-
/O.CAN.KDDC.SV.W.0144.000000T0000Z-150612T0200Z/
HAMILTON KS-STANTON KS-
838 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
CENTRAL STANTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3743 10184 3772 10198 3785 10158 3747 10154
TIME...MOT...LOC 0136Z 246DEG 12KT 3771 10170
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:15 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 11, 6:15 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 715 PM CDT THU JUN 11 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 234 PM CDT THU JUN 11 2015 AN UPPER LOW AND ASSOCIATED SHORTWAVE TROUGH WILL MOVE FROM THE FOUR CORNERS REGION AND INTO THE WESTERN HIGH PLAINS BY MORNING. AS THIS SYSTEM APPROACHES NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM EASTERN COLORADO AND ACROSS WESTERN KANSAS OVERNIGHT. ALSO SOME SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND SOUTH OF A COLD FRONT JUST SOUTH OF DODGE CITY LATE THIS AFTERNOON AND EVENING. OTHER SEVERE STORMS ARE FORECAST TO MOVE OUT OF SOUTHEASTERN COLORADO THIS EVENING AND INTO PARTS OF SOUTHWESTERN KANSAS. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL FROM QUARTER TO GOLFBALL AND STRONG WINDS INTO MUCH OF THE EVENING. LATER THIS EVENING, AN MCS (MESOSCALE CONVECTIVE COMPLEX)IS FORECAST TO PUSH INTO SOUTHWESTERN KANSAS AND MOVE ACROSS MOST OF THE AREA EXCEPT LESSER CHANCES IN THE I-70 CORRIDOR. SLOWING MOVING STORMS, ABUNDANT LAYER MOISTURE, PWATS NEAR 2 INCHES, WILL PROVIDE HEAVY RAINFALL POTENTIAL OF 1 TO 2 INCHES OVERNIGHT. GFS MODEL LOOKS TO BE THE MOST CONSERVATIVE WITH AROUND AN INCH, WHILE THE NAM SHOWS 2 TO 4 INCHES. MUCH OF THE ISENTROPIC LIFT AND FRONTOGENESIS IS ALSO SOUTH OF DODGE CITY. 6 HOURLY FLASH FOOD GUIDANCE IS AROUND 3 INCHES AND CURRENT THOUGHTS ARE SOME LOCAL FLOODING PROBLEMS ARE POSSIBLE, HOWEVER NOT WIDESPREAD FLOODING. SO WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S FROM DODGE CITY AND NORTH, AND IN THE MID 60S OVER PARTS OF SOUTH CENTRAL KANSAS, OR SOUTHEAST OF DODGE CITY. FOR FRIDAY, MUCH OF THE HEAVIER RAINFALL AND THUNDERSTORMS WILL BE SOUTH OF KANSAS BORDER INTO TEXAS AND OKLAHOMA. SOME LINGERING STORMS ARE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS, NORTH OF A COLD FRONT THAT WILL BE ACROSS THE TEXAS PANHANDLE AND NORTHWEST OKLAHOMA. LOTS OF CLOUDS ARE FORECAST ACROSS KANSAS WITH HIGHS ONLY IN THE 70 TO 75 DEGREE RANGE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 327 PM CDT THU JUN 11 2015 A RATHER ACTIVE WEATHER PATTERN WILL CONTINUE AS MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE PUSHING SLOWLY EASTWARD ACROSS THE WESTERN HIGH PLAINS FRIDAY NIGHT THEN LIFTING NORTHEAST INTO THE NORTHERN PLAINS SATURDAY. AS THE SYSTEM TRANSITIONS THROUGH, A SERIES OF H5 VORT MAXIMA WILL CONTINUE TO EJECT OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS. MEANWHILE, A STALLED OUT FRONTAL BOUNDARY IS EXPECTED TO BEGIN LIFTING VERY SLOWLY BACK TO THE NORTH THROUGH SATURDAY PROVIDING AMPLE FORCING NEAR THE SURFACE. ALONG WITH THE PRESENCE OF SIGNIFICANT MOISTURE IN THE LOWER/MID LEVELS, PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS FRIDAY NIGHT INTO SATURDAY. HOWEVER, THE THREAT FOR SEVERE STORMS WILL BE LOW WITH A WEAK FLOW ALOFT AND GFS/ECMWF MODEL SOUNDINGS SHOWING LIMITED INSTABILITY WITH NEAR SATURATED PROFILES. ALTHOUGH, ENOUGH CAPE WILL BE PRESENT TO SUPPORT ISOLATED TO WIDELY SCATTERED THUNDER. STORM CHANCES WILL CONTINUE INTO SUNDAY AND MONDAY AS A SECONDARY UPPER LEVEL SHORTWAVE SHIFTS SLOWLY EAST ACROSS THE DESERT SOUTHWEST INTO THE SOUTH PLAINS. THE POTENTIAL FOR STRONGER STORMS EXISTS SUNDAY AS GFS/ECMWF MODEL SOUNDINGS INDICATE SLIGHTLY MORE INSTABILITY. WARMER TEMPERATURES CAN BE EXPECTED SATURDAY AS A LEE SIDE TROUGH OF LOW PRESSURE DEVELOPS ACROSS EASTERN COLORADO RETURNING A SOUTHERLY FLOW TO WESTERN KANSAS. THIS WILL DRAW SLIGHTLY WARMER AIR NORTHWARD INTO THE AREA WITH H85 TEMPERATURES NEAR 20C ACROSS CENTRAL AND SOUTHWEST KANSAS. LOOK FOR HIGHS UP NEAR 80F SATURDAY AFTERNOON. THE WARMING TREND WILL CONTINUE INTO SUNDAY UNDER THE INFLUENCE OF A PREVAILING SOUTHERLY FLOW RAISING HIGHS WELL UP INTO THE 80S(F) SUNDAY AFTERNOON. SIMILAR TEMPERATURES CAN BE EXPECTED MONDAY AS WELL WITH THE AIR MASS UNDERGOING LITTLE CHANGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 713 PM CDT THU JUN 11 2015 CONVECTION IS LIKELY TO BECOME MORE WIDESPREAD AS THE EVENING PROGRESSES AND THE LOW LEVEL JET DEVELOPS MID TO LATE EVENING. AS THE CONVECTIVE CELLS DEVELOP INTO MORE WIDESPREAD CLUSTERS, THE THREAT COULD TRANSITION TO A GREATER CHANCE FOR STRONG TO DAMAGING THUNDERSTORM WINDS. COOL THUNDERSTORMS OUTFLOW IN PROXIMITY TO THE SYNOPTIC FRONT SHOULD PROMOTE IFR STRATUS THROUGH MUCH OF THE MORNING FRIDAY BEFORE THE INSOLATION DEEPENS THE BOUNDARY LAYER. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 71 61 80 / 70 60 60 60 GCK 59 68 58 80 / 70 50 50 50 EHA 58 68 56 81 / 70 70 40 30 LBL 62 71 61 80 / 80 70 60 50 HYS 59 70 60 78 / 50 50 60 50 P28 66 76 65 81 / 70 70 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...JJOHNSON AVIATION...RUSSELL
Hazardous weather outlook, Jun 11, 1:55 PM MDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 255 PM CDT THU JUN 11 2015 KSZ030-031-043>046-061>066-074>081-084>090-122000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 255 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS, SOME WITH LARGE HAIL FROM QUARTER TO GOLFBALL SIZE, AND STRONG WINDS OVER 60 MPH, ARE POSSIBLE ALONG AND SOUTH OF A COLD FRONT. THE COLD FRONT WILL BE FROM NEAR ASHLAND TO PRATT THIS EVENING. OTHER SEVERE THUNDERSTORMS WILL MOVE OUT OF SOUTHEASTERN COLORADO AND INTO PARTS OF SOUTHWESTERN KANSAS THIS EVENING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH HEAVY RAINFALL POTENTIAL OF 1 TO 2 INCHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED, SOME LOCAL FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE VARYING CHANCES OF THUNDERSTORMS THROUGH TUESDAY. THESE STORMS WILL PROBABLY NOT BE SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT GENERALLY SOUTH OF A LINE FROM SYRACUSE TO NEAR DODGE CITY AND PRATT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Local storm report, Jun 11, 4:59 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
559 PM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 NW PRESTON 37.78N 98.58W
06/11/2015 E1.75 INCH PRATT KS PUBLIC
&&
MSCOTTLocal storm report, Jun 11, 6:02 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 SSE THE SAUNDERS ELEVA37.39N 102.00W
06/11/2015 E1.25 INCH STANTON KS TRAINED SPOTTER
&&
AWLocal storm report, Jun 11, 6:34 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 N BELVIDERE 37.49N 99.07W
06/11/2015 E0.88 INCH KIOWA KS PUBLIC
&&
AWLocal storm report, Jun 11, 6:58 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 4 NE COLDWATER 37.31N 99.29W
06/11/2015 E1.25 INCH COMANCHE KS TRAINED SPOTTER
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:26 PM MDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 49 min |
| Jun 11, 6:34 PM MDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 20 min |
| Jun 11, 6:41 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 49 min |
| Jun 11, 7:02 PM MDT | Severe Thunderstorm Warning | DDC | Morton | 40 min |
| Jun 11, 7:15 PM MDT | Severe Thunderstorm Warning | DDC | Comanche | 45 min |
| Jun 11, 7:30 PM MDT | Severe Thunderstorm Warning | DDC | Clark | 45 min |
| Jun 11, 7:32 PM MDT | Severe Thunderstorm Warning | DDC | Pratt | 43 min |
| Jun 11, 7:47 PM MDT | Severe Thunderstorm Warning | DDC | Morton | 58 min |
| Jun 11, 7:55 PM MDT | Severe Thunderstorm Warning | DDC | Kiowa | 44 min |
| Jun 11, 8:00 PM MDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 45 min |
| Jun 11, 8:16 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 44 min |
| Jun 11, 8:21 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 38 min |
| Jun 11, 8:34 PM MDT | Severe Thunderstorm Warning | DDC | Stevens | 31 min |
| Jun 11, 8:43 PM MDT | Severe Thunderstorm Warning | DDC | Stafford | 17 min |
| Jun 11, 8:46 PM MDT | Severe Thunderstorm Warning | DDC | Barber | 41 min |
| Jun 11, 8:46 PM MDT | Severe Thunderstorm Warning | DDC | Barber | 42 min |
| Jun 11, 8:56 PM MDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 49 min |
| Jun 11, 9:12 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Jun 11, 9:22 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 29 min |
| Jun 11, 9:24 PM MDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 51 min |
| Jun 11, 9:47 PM MDT | Severe Thunderstorm Warning | DDC | Morton | 43 min |
| Jun 11, 9:58 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 21 min |
| Jun 11, 10:36 PM MDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jun 11, 10:54 PM MDT | Severe Thunderstorm Warning | DDC | Haskell, Seward, Stevens | 30 min |
| Jun 11, 11:29 PM MDT | Special Weather Statement | DDC | Haskell | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.